MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 6IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 6IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Fluid Discharge (2686)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an elbow surgery for an olecranon fracture on (b)(6) 2023 and barbed suture was used.The surgeon noticed on (b)(6) 2023 that the wound had some fluids coming out.He assumes that it might be a reaction to the barbed suture or the metal implants he used.The patient underwent a re-operation on (b)(6) 2023 to remove the implants.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 ¿g/m.Component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please provide the onset date/time of the reaction from the initial procedure.Other relevant patient history/concomitant medications? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will the product be returned? if so, please provide the return date and tracking information.Surgeon¿s name? related medwatch reports: 2210968-2023-08816.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b3 additional h6 health effect - clinical code additional h6 type of investigation additional information was requested, and the following was obtained: on what tissue was the suture used? - subcutaneus.What was the tissue condition (normal, thin, calcified, fragile, diseased)? - thin.Please describe any medical/surgical intervention required for this suture event including dates and results.- reoperation (b)(6) 2023 - healed.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? - no.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? - yes was at least one reverse stitch performed prior to closure? - yes please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).- local: skin and subcutaneous infection (operation area).Please provide the onset date/time of the reaction from the initial procedure.- three days prior the second operation.The patient is based outside of attica, and hasn¿t visiting the doctor earlier.Other relevant patient history/concomitant medications? - no.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.- no.Does the patient have a known allergic history to any medical devices, food and/or medication? - no.Was allergy testing performed? if so, please describe with results.- no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? - they cannot identify the etiology.What is the patient's current status? - healed-treated ¿ will the product be returned? if so, please provide the return date and tracking information.- it wasn¿t possible to return the suture as it was difficult to separated it from the human tissue.Surgeon¿s name?- dr (b)(6).The scheduled revision surgery, was it performed to explant the titanium implants? or was the revision surgery performed due to the wound secretion? - it was due to the infection.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Corrected information: e1.

Brand Name
SFX SPI MCRYL+ UNI 6IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18135839
Report Number2210968-2023-08817
Device Sequence Number15093141
Product Code GAM
UDI-Device Identifier10705031236653
UDI-Public10705031236653
Combination Product (Y/N)Y
Initial Reporter CountryGR
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberSXMP1B105
Device Lot NumberSPBBRX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale